In September I had an outbreak of some symptoms and had been put on depakote, my first mood stabilizer. It seemed to help but considering the weight gain and the damage to the liver I wanted to switch to trileptal. Since starting trileptal I’ve felt like complete garbage. I took it for a month then decided to take half doses for a week. The half doses seemed to bring improvement so my pdoc told me to stop taking it completely.
After having stopped the trileptal completely I feel like garbage again, lethargic, fatigued, can’t concentrate. Does anyone know if these symptoms are included in mood stabilizer withdrawal, or is it more likely the illness causing these symptoms?
Hugs. Hang in there. I have no advice, could be both, could be neither.?
Will you doctor add another mood stabilizier?
It’s most likely withdrawals your feeling.
I’m on Depakote now - was your liver being affected? or are you worried about it becoming damaged later?
I was on depakote for a month and quit cold Turkey. It didn’t help me really. Did more harm than good.
Depakote was really rough for me, too. Ask your doctor for more advice. They might know of a better mood stabilizer that doesn’t come with such bad side effects. It sounds like you have a doc who really listens to your feedback on meds, so use that to your advantage.
No, he just took me off the mood stabilizer. My diagnosis is unclear atm. I’ve had very mild psychosis twice, while on some meds that could’ve caused it. And I’ve had very slight hypomania twice that coming off/being on certain meds could’ve caused. I’ve gotten diagnoses of mdd w psychotic features, bipolar w psychotic features, schizoaffective depressive type, ocd, generalized anxiety, ptsd. I’ve been in treatment for 4 years no one knows what’s going on
He does listen, supposedly he’s a very good doctor. Unfortunately I think he’s limited with the benefit he can give me by the side effects of the meds. Depakote was too much weight gain, trileptal made me feel worse and there’s not too many other options. I’ve never even used a mood stabilizer until 2 months ago so idk if I need it, idt my doc is sure either. When I first tried depakote though there was mild improvement
Yea I’m just concerned about the weight gain and liver issues. Nothing happened but I was just on a lot of different meds recently, it was too much. I don’t see how being on an excessive amount of strong drugs all the time can be positive for your health
That’s hard. I’m sorry it’s not more clear. Being in meds is a matter of weighing the risks, costs, and benefits.